Alert archive / Arizona / Red Flag Warnings in 2009

Red Flag Warning 17, NWS Tucson, AZ

June 11, 2009

NWS Tucson, AZ issued this red flag warning at Jun 11, 2009, 4:25 AM MST. It took effect at Jun 11, 2009, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2009, 4:25 AM MST (11:25 UTC)
In effect from
Jun 11, 2009, 12:00 PM MST
Expired
Jun 11, 2009, 7:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 111125
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
425 AM MST THU JUN 11 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING FOR COCHISE AND SANTA CRUZ COUNTIES FOR STRONG AND GUSTY
SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH
FIRE DANGER RATING...

.A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL RESULT IN
BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST ARIZONA...ESPECIALLY
SANTA CRUZ AND COCHISE COUNTIES TODAY. THE COMBINATION OF THESE
WINDS...A DRY AIRMASS AND A HIGH TO VERY HIGH FIRE DANGER RATING
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY.

AZZ148-120200-
/O.NEW.KTWC.FW.W.0017.090611T1900Z-090612T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
425 AM MST THU JUN 11 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING FOR SANTA CRUZ AND COCHISE COUNTIES...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING FOR SANTA CRUZ AND COCHISE COUNTIES. 

A BROAD TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL RESULT IN
BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST ARIZONA...ESPECIALLY
SANTA CRUZ AND COCHISE COUNTIES TODAY. EXPECT SUSTAINED 20-FOOT
SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH TO DEVELOP
AROUND NOON TODAY...THEN PERSIST INTO THE EARLY EVENING HOURS. 

IN ADDITION TO THE WINDS...A DRY AIRMASS RESIDING ACROSS SOUTHEAST
ARIZONA WILL RESULT IN RELATIVE HUMIDITY VALUES DIPPING INTO THE
LOWER TEENS. THE COMBINATION OF THE WINDS...DRY ATMOSPHERE AND A HIGH
TO VERY HIGH FIRE DANGER RATING WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR SANTA CRUZ AND COCHISE COUNTIES
TODAY.

&&

$$
2 follow-up statements
000 
WWUS85 KTWC 112050
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
150 PM MST THU JUN 11 2009

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR
COCHISE AND SANTA CRUZ COUNTIES FOR STRONG AND GUSTY SOUTHWEST
WINDS...LOW RELATIVE HUMIDITIES AND HIGH TO VERY HIGH FIRE DANGER...

...FIRE WEATHER WATCH IN EFFECT FROM NOON TO 7 PM MST FRIDAY FOR
COCHISE AND SANTA CRUZ COUNTIES FOR STRONG AND GUSTY SOUTHWEST
WINDS...LOW RELATIVE HUMIDITIES AND HIGH TO VERY HIGH FIRE
DANGER...

.A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL RESULT
CONTINUE TO RESULT IN A DRY SOUTHWEST FLOW OF AIR ACROSS SOUTHEAST
ARIZONA. THE COMBINATION OF THESE WINDS...LOW RELATIVE HUMIDITIES AND
A HIGH TO VERY HIGH FIRE DANGER RATING WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS ACROSS COCHISE AND SANTA CRUZ COUNTIES
INTO EARLY THIS EVENING AND AGAIN FRIDAY AFTERNOON AND EARLY
EVENING.

AZZ148-120200-
/O.NEW.KTWC.FW.A.0014.090612T1900Z-090613T0200Z/
/O.CON.KTWC.FW.W.0017.000000T0000Z-090612T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
150 PM MST THU JUN 11 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING FOR COCHISE AND SANTA CRUZ COUNTIES...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR COCHISE AND SANTA CRUZ COUNTIES...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING FOR COCHISE AND SANTA CRUZ COUNTIES. A RED FLAG WARNING REMAINS
IN EFFECT UNTIL 7 PM MST THIS EVENING FOR COCHISE AND SANTA CRUZ COUNTIES.

SUSTAINED 20 FOOT SOUTHWEST WINDS OF 15 TO 25 MPH AND GUSTS OF 35
TO 40 MPH WILL COMBINE WITH LOW HUMIDITIES BETWEEN 10 AND 15
PERCENT AND A HIGH TO VERY HIGH FIRE DANGER RATING TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS COCHISE AND SANTA CRUZ
COUNTIES INTO EARLY THIS EVENING AND AGAIN FRIDAY AFTERNOON INTO
EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING AND FIRE WEATHER WATCH FOR PORTIONS
OF SOUTHEAST ARIZONA.

&&

$$

KD

WEATHER.GOV/TUCSON
000 
WWUS85 KTWC 120156
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
656 PM MST THU JUN 11 2009

...FIRE WEATHER WATCH IN EFFECT FROM NOON TO 7 PM MST FRIDAY FOR
COCHISE AND SANTA CRUZ COUNTIES FOR STRONG AND GUSTY SOUTHWEST
WINDS...LOW RELATIVE HUMIDITIES AND HIGH TO VERY HIGH FIRE
DANGER...

.A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL CONTINUE TO
RESULT IN A DRY SOUTHWEST FLOW OF AIR ACROSS SOUTHEAST ARIZONA.
THE COMBINATION OF THESE WINDS...LOW RELATIVE HUMIDITIES AND A
HIGH TO VERY HIGH FIRE DANGER RATING WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS ACROSS COCHISE AND SANTA CRUZ COUNTIES FRIDAY
AFTERNOON AND EARLY EVENING.

AZZ148-121000-
/O.EXP.KTWC.FW.W.0017.000000T0000Z-090612T0200Z/
/O.CON.KTWC.FW.A.0014.090612T1900Z-090613T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
656 PM MST THU JUN 11 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING FOR COCHISE AND SANTA CRUZ COUNTIES. 

SUSTAINED 20 FOOT SOUTHWEST WINDS OF 15 TO 25 MPH AND GUSTS OF 35
TO 40 MPH WILL COMBINE WITH LOW HUMIDITIES BETWEEN 10 AND 15
PERCENT AND A HIGH TO VERY HIGH FIRE DANGER RATING TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS COCHISE AND SANTA CRUZ
COUNTIES FRIDAY AFTERNOON INTO EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING AND FIRE WEATHER WATCH FOR PORTIONS
OF SOUTHEAST ARIZONA.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH FOR PORTIONS OF SOUTHEAST
ARIZONA.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 11, 1:50 AM MST, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 11, 1:50 AM MST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
150 AM MST THU JUN 11 2009

.SYNOPSIS...DRY CONDITIONS WITH GUSTY WINDS AT TIMES AND A SLOW
WARMING TREND AS WE REMAIN BETWEEN HIGH PRESSURE OVER MEXICO AND LOW
PRESSURE TO THE NORTHWEST.

&&

.DISCUSSION...PATCHES OF HIGH AND MID CLOUD IN AN OTHERWISE DRY
WESTERLY TO SOUTHWESTERLY FLOW. SURFACE DEWPTS BACK DOWN INTO THE
20S WITH PRECIPITABLE WATER VALUES BACK UNDER 1/2 INCH AS PER UPPER
AIR SOUNDINGS AND GOES SOUNDER ESTIMATES.

THE PATTERN SHOULD PERSIST INTO AT LEAST EARLY NEXT WEEK AS A STRONG
RIDGE REMAINS ORIENTED FROM CENTRAL MEXICO THROUGH TEXAS AND THE
GULF OF MEXICO WHILE THE MEAN TROUGH POSITION REMAINS ANCHORED NEAR
THE PACIFIC NORTHWEST AND OTHER HIGHER LATITUDE WESTERN STATES. THE
ENHANCED GRADIENT WILL BRING GUSTY WINDS AT TIMES...SUCH AS THIS
AFTERNOON. ULTIMATELY THE HIGH WILL PHASE FURTHER EASTWARD AND ALLOW
SOME ENERGY TO AGAIN CARVE A LITTLE FURTHER SOUTH AND EAST. THIS
WOULD DRAW MOISTURE NORTHWARD AND BRING A CHANCE OF CONVECTION TO
THE AREA...BUT THE EARLIEST WE WOULD SEE ANYTHING LIKE THAT WOULD BE
SOMETHING ON THE ORDER OF NEXT TUESDAY OR WEDNESDAY WITH A LOWER
ENERGY PATTERN IN PLACE.

BOTTOM LINE IS DRY AND GUSTY AT TIMES WITH TEMPERATURES MODERATED
BELOW MID JUNE NORMALS.

&&

.FIRE WEATHER...THE STORM SYSTEM WHICH BROUGHT PRECIPITATION TO THE
AREA CONTINUES TO MOVE EAST OF THE REGION...AND A DRY SOUTHWESTERLY
FLOW CAN BE EXPECTED IN ITS WAKE. LOWER AFTERNOON RELATIVE
HUMIDITIES ARE FORECAST THE NEXT COUPLE OF DAYS...AS WELL AS GUSTY
SOUTHWEST WINDS DURING THE AFTERNOON/EARLY EVENING HOURS THROUGH THE
UPCOMING WEEKEND. BECAUSE OF THE STRONGER WINDS AND LOW
HUMIDITIES...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS
SOUTHERN PORTIONS OF FIRE WEATHER ZONE 148 INCLUDING SANTA CRUZ AND
COCHISE COUNTIES...WITH A RED FLAG WARNING IN EFFECT BETWEEN NOON
AND 7 PM MST TODAY.

&&

.AVIATION...EXPECT BROKEN-OVERCAST CLOUDS AT OR ABOVE 15K FT AGL
INTO THURSDAY. WITH SOUTHEAST ARIZONA IN BETWEEN HIGH PRESSURE TO
THE SOUTHEAST AND LOW PRESSURE TO THE NORTHWEST EXPECT GUSTY WINDS
TO DEVELOP THIS AFTERNOON...SURFACE WINDS DURING THE 16Z-23Z PERIOD
SWLY/WLY 10- 20 KTS WITH GUSTS OF 20-30 KTS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR SOUTHERN
     PORTIONS OF FIRE WEATHER ZONE 148 INCLUDING SANTA CRUZ AND
     COCHISE COUNTIES FROM NOON TO 7 PM MST.

SEE WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 11, 4:25 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
425 AM MST THU JUN 11 2009

AZZ034-035-120200-
SANTA CRUZ COUNTY-COCHISE COUNTY-
425 AM MST THU JUN 11 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING FOR COCHISE AND SANTA CRUZ COUNTIES FOR STRONG AND GUSTY
SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH
FIRE DANGER RATING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A BROAD TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL RESULT IN
BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST ARIZONA...ESPECIALLY
SANTA CRUZ AND COCHISE COUNTIES TODAY. EXPECT SUSTAINED 20-FOOT
SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH TO DEVELOP
AROUND NOON TODAY...THEN PERSIST INTO THE EARLY EVENING HOURS.

IN ADDITION TO THE WINDS...A DRY AIRMASS RESIDING ACROSS SOUTHEAST
ARIZONA WILL RESULT IN RELATIVE HUMIDITY VALUES DIPPING INTO THE
LOWER TEENS. THE COMBINATION OF THE WINDS...DRY ATMOSPHERE AND A HIGH
TO VERY HIGH FIRE DANGER RATING WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:50 PM MSTFire Weather WatchTWC15 hr
Jun 11, 1:59 PM MSTWind AdvisoryTWC5 hr

Nearby

Red Flag Warnings in Arizona, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.